Chern-Simons theory, Stokes' theorem, and the Duflo map

Journal article
(Original article)

Publication Details

Author(s): Sahlmann H, Thiemann T
Journal: Journal of Geometry and Physics
Publisher: Elsevier
Publication year: 2011
Volume: 61
Journal issue: 6
Pages range: 1104-1121
ISSN: 0393-0440


We consider a novel derivation of the expectation values of holonomies in Chern-Simons theory, based on Stokes' Theorem and the functional properties of the Chern-Simons action. It involves replacing the connection by certain functional derivatives under the path integral. It turns out that ordering choices have to be made in the process, and we demonstrate that, quite surprisingly, the Duflo isomorphism gives the right ordering, at least in the simple cases that we consider. In this way, we determine the expectation values of unknotted, but possibly linked, holonomy loops for SU(2) and SU(3), and sketch how the method may be applied to more complicated cases. Our manipulations of the path integral are formal but well motivated by a rigorous calculus of integration on spaces of generalized connections which has been developed in the context of loop quantum gravity. © 2011 Elsevier B.V.

FAU Authors / FAU Editors

Sahlmann, Hanno Prof. Dr.
Professur für Theoretische Physik
Thiemann, Thomas Prof. Dr.
Chair for Theoretical Physics III (Quantum Gravity)

How to cite

Sahlmann, H., & Thiemann, T. (2011). Chern-Simons theory, Stokes' theorem, and the Duflo map. Journal of Geometry and Physics, 61(6), 1104-1121.

Sahlmann, Hanno, and Thomas Thiemann. "Chern-Simons theory, Stokes' theorem, and the Duflo map." Journal of Geometry and Physics 61.6 (2011): 1104-1121.


Last updated on 2018-22-10 at 21:50

Share link